Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Pimples, taken Doxy, oral applications, noticed blood spots in urine

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1997
Answered : 218 Questions
Hi ......I am 42 years old, female, 5 ft 4 inches and 64 kilos. Off recently I am getting loads of pimples on my face and went to a dermatologist who gave me Doxy along with oral applications on 10th September. On 11th September I noticed blood spots in my Urine . It could not be my periods as I just completed my periods. This continued and now I have discontinued Doxy. Please advise
Posted Thu, 19 Apr 2012 in Medicines and Side Effects
Answered by Dr. Savita Mishra 27 minutes later

Thanks for the query.

First of all, there is no correlation of Doxycycline and blood in urine. Doxycycline is a good drug for pimples as advised by your Dermatologist.

Please avoid self medication or self stoppage of the drug.

As you have spotted blood in urine, it possibly could be an UTI (like renal calculus( kidney stone) which happened simultaneously.

I will suggest you to get your urinalysis done: urine for routine and microscopic examination.

After your urine test report, I would be able to guide you further.

Please get back to me after your urine routine and microscopy report.

I hope I have answered your query.

Above answer was peer-reviewed by
Follow-up: Pimples, taken Doxy, oral applications, noticed blood spots in urine 20 minutes later
Hi Doctor ,

What is urinary tract infection and how does it happen.

Btw - I have always been allergy to medicines and every medicine has some or the other results.


Answered by Dr. Savita Mishra 32 minutes later

Thanks for writing again.

Urinary Tract Infection is common in women and may involve infection in bladder or urethra.

Usual symptoms are increased frequency of urine, burning sensation, reddish urine due to blood, and may be accompanied by fever. However, it is not necessary that every symptom must be seen in one person and even one can have one isolated symptom like blood in urine or only increased frequency etc.

Urine tract infection commonly happens if you are diabetic, old aged and some urinary obstruction, or poor hygiene, use of a common toilet, and sometimes without any apparant reason.

In your case, as you are sure you have spotted blood in urine, the most common diagnosis would be urine infection. However, if your urine routine microscopy does not pickup a raised pus cells or blood cells and there are no symptoms, then we have two options-

1. Just take plenty of fluids and wait and watch for this symptom again, may be it will not be seen again.

2. Else, if you are worried, we have a battery of investigations ahead- Ultrasound KUB (kidney, bladder and ureter), X XXXXXXX KUB and cystoscopy. But relax, an isolated incidence need not be probed with any invasive investigation.

I again repeat that blood in urine is not due to allergic reaction of a medicine. It should rather manifest with itching, rashes and fever. Doxycycline is not supposed to cause this.

Please give feedback on your urine report.

I hope I have answered your query.

I will be available for followup queries if any.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor